MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the upper vein of the left arm elbow.A 7.0 x 80, 75cm mustang balloon catheter was advanced for dilatation.However, during inflation at 20 atmospheres, the balloon ruptured.The procedure was completed with another of same device.No patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a mustang 7.0 x 80, 75cm was returned for analysis.A longitudinal balloon tear was identified starting 3mm distal of the distal markerband and extending 52mm proximally.A visual and microscopic examination of the balloon material identified no other issues.A visual and microscopic examination of the markerbands identified no issues.A visual and tactile examination identified no kinks or damage to the shaft.A visual and tactile examination identified no damage to the tip.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the upper vein of the left arm elbow.A 7.0 x 80, 75cm mustang balloon catheter was advanced for dilatation.However, during inflation at 20 atmospheres, the balloon ruptured.The procedure was completed with another of same device.No patient complications nor injuries reported.It was further reported that the 80% stenosed target lesion was severely tortuous and severely calcified.The balloon ruptured during the initial inflation.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9955616
Report Number2134265-2020-04995
Device Sequence Number16847653
Product Code FGE
UDI-Device Identifier08714729794264
UDI-Public08714729794264
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2022
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0024848961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2020
Initial Date Received by Manufacturer 04/06/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date06/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR